Estimation and testing stationarity for double-autoregressive models
AbstractThe paper considers the double-autoregressive model "y" "t" = "φ""y" "t" - 1 +"ϵ" "t" with "ϵ" "t" = . Consistency and asymptotic normality of the estimated parameters are proved under the condition "E" ln |"φ" +√"&agr;""η" "t" |>0, which includes the cases with |"φ"|=1 or |"φ"|>1 as well as . It is well known that all kinds of estimators of "φ" in these cases are not normal when "ϵ" "t" are independent and identically distributed. Our result is novel and surprising. Two tests are proposed for testing stationarity of the model and their asymptotic distributions are shown to be a function of bivariate Brownian motions. Critical values of the tests are tabulated and some simulation results are reported. An application to the US 90-day treasury bill rate series is given. Copyright 2004 Royal Statistical Society.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by Royal Statistical Society in its journal Journal of the Royal Statistical Society Series B.
Volume (Year): 66 (2004)
Issue (Month): 1 ()
Contact details of provider:
Postal: 12 Errol Street, London EC1Y 8LX, United Kingdom
Web page: http://www.blackwellpublishing.com/journal.asp?ref=1369-7412
More information through EDIRC
You can help add them by filling out this form.
CitEc Project, subscribe to its RSS feed for this item.
- Christian Francq & Jean-Michel Zakoïan, 2013.
"Optimal predictions of powers of conditionally heteroscedastic processes,"
Journal of the Royal Statistical Society Series B,
Royal Statistical Society, vol. 75(2), pages 345-367, 03.
- Francq, Christian & Zakoian, Jean-Michel, 2010. "Optimal predictions of powers of conditionally heteroskedastic processes," MPRA Paper 22155, University Library of Munich, Germany.
- Christan Francq & Jean-Michel Zakoian, 2012. "Optimal Predictions of Powers of Conditionally Heteroskedastic Processes," Working Papers 2012-17, Centre de Recherche en Economie et Statistique.
- Liu, Ji-Chun, 2012. "Structure of a double autoregressive process driven by a hidden Markov chain," Statistics & Probability Letters, Elsevier, vol. 82(7), pages 1468-1473.
- Anthony J. Lawrance, 2010. "Volatile ARMA Modelling of GARCH Squares," Central European Journal of Economic Modelling and Econometrics, CEJEME, vol. 2(3), pages 195-203, June.
- Gospodinov, Nikolay & Otsu, Taisuke, 2012.
"Local GMM estimation of time series models with conditional moment restrictions,"
Journal of Econometrics,
Elsevier, vol. 170(2), pages 476-490.
- Nikolay Gospodinov & Taisuke Otsu, 2008. "Local GMM Estimation of Time Series Models with Conditional Moment Restrictions," Working Papers 08010, Concordia University, Department of Economics.
- Christian M. Dahl & Emma M. Iglesias, 2008. "The limiting properties of the QMLE in a general class of asymmetric volatility models," CREATES Research Papers 2008-38, School of Economics and Management, University of Aarhus.
- Francq, Christian & Zakoian, Jean-Michel, 2012. "Risk-parameter estimation in volatility models," MPRA Paper 41713, University Library of Munich, Germany.
- Westerlund, Joakim & Larsson, Rolf, 2012. "Testing for a unit root in a random coefficient panel data model," Journal of Econometrics, Elsevier, vol. 167(1), pages 254-273.
- Wang, Gaowen, 2006. "A note on unit root tests with heavy-tailed GARCH errors," Statistics & Probability Letters, Elsevier, vol. 76(10), pages 1075-1079, May.
- Christensen, Bent Jesper & Dahl, Christian M. & Iglesias, Emma M., 2012.
"Semiparametric inference in a GARCH-in-mean model,"
Journal of Econometrics,
Elsevier, vol. 167(2), pages 458-472.
- Rodrigues, Paulo M.M. & Rubia, Antonio, 2005. "The performance of unit root tests under level-dependent heteroskedasticity," Economics Letters, Elsevier, vol. 89(3), pages 262-268, December.
- Westerlund, Joakim & Larsson, Rolf, 2009. "Testing for a Unit Root in a Random Coefficient Panel Data Model," Working Papers in Economics 383, University of Gothenburg, Department of Economics.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing) or (Christopher F. Baum).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.